Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 166, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 26, 1997, 6:45 PM EDT for Columbia County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 1997, 6:45 PM EDT (22:45 UTC)
- Expired
- Jul 26, 1997, 7:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Columbia County, FL
The radar
The Moody AFB radar (KVAX), 83 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2603 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 262249 RRA SVRJAX FLC023-262330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 645 PM EDT SAT JUL 26 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN NORTH FLORIDA ...CENTRAL COLUMBIA COUNTY AT 645 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM IN THE OSCEOLA NATONAL FOREST NEAR DEEP CREEK WAS BECOMING SEVERE. THIS STORM WILL DRIFT SOUTHWARD ACROSS INTERSTATE 10 NEAR LAKE CITY THROUGH 730 PM. FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND HAIL ARE ALL LIKELY WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. DOPPLER RADAR RAINFAL ESTIMATES INDICATE 2 INCH PER HOUR RAINFALL RATES ASSOCIATED WITH THIS STORM. SOME ROADWAYS MAY BECOME FLOODED DUE TO IT'S SLOW MOVEMENT. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. SANDRIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 5:30 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 26, 5:30 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 PM EDT SAT JUL 26 1997 TROF ACRS THE RGN IS GOING NO WHERE FAST XPCT THE TROF WILL HANG ARND INTO TMRW AND WILL BE LIKELY TO ENHANCE CNVCTN INTO THE EARLY MRNG HOURS. ANTICIPATE UPDATING THE FLA ZFP TO KEEP STORM GOING INTO THE EARLY MRNG HRS AND TO UP POPS SLGHTLY. SANDRIK
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.